MAUDE Adverse Event Report: MSD DEGGENDORF MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MSD DEGGENDORF MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986245
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.However product images were submitted which appear to display implant with stripped threads with deformation on the face of implant.
 
Event or Problem Description
It was reported that patient with thoracic ossification of the yellow ligament and ossification of posterior longitudinal ligament underwent oblique lumbar interbody fusion at l2/3.Intra-op, when surgeon was inserting cage at l2/3 using inserter, the cage came off from the inserter.The surgeon couldn't add more impact to the cage, so the cage was removed using forceps.Excessive force was applied on inserter during cage insertion.Threads of the cage were shaved.The surgeon tried to reinsert the cage but couldn't insert it.Another cage was opened and used.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis :visual, optical, and microscopic examination of the implant identified asymmetrical witness mark on the top face of the implant and stripped internal threads in the center threaded hole.These observations are consistent with significant impact during attempted implantation.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6412507
Report Number1030489-2017-00559
Device Sequence Number10946920
Product Code MAX
UDI-Device Identifier00643169190689
UDI-Public00643169190689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Catalogue Number4986245
Device Lot Number03BG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2017
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
05/17/2017
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date05/18/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight119